I know what you are going through...I'd taken care of my Mother also. She was a vibrant woman at 72 - rode her bike every day - did volunteer work at the local hospital. I spoke with her daily and she the epitome of health and life.
I'd lived a few hours away - was in school. She'd said she had a small bump on her temple and went to see her MD - he told her not to worry about it and gave her Prednisone with a year's worth of refills. Probably spent about 10 minutes with her, as MDs will do with senior citizens. As she took the Prednisone, she felt much, much better. Got to riding her bike 12 miles a day. Prednisone will do that.
She was bubbly and energetic. One day she called her neighbor - became disoriented and confused - they called 911. They indicated she was psychotic and put her in the hospital. I drove down immediately.
The prednisone caused a potassium depletion/electrolyte imbalance which caused the drug-induced psychosis. Electrolyte depletion will do that. Prednisone will do that.
While she was in the hospital we asked an MD there to take a look at the little bump on her forehead (smaller than a dime). He did a biopsy. It was squamous cell carcinoma.
I went with her to a follow up visit to see the MD who gave her the prednisone. We waited a couple of hours until he decided to show up, walked in and said, "What's new"?
She had radiation treatments. The squamous cell carcinoma came back (it never went away). By this time I quit school and moved down to care for her. A hole developed in one side of her face where it drained pus continually, and she would occasionally spit one of her molars out while she would eat, since her teeth fell out as well. She also had beautiful, beautiful hair. That fell out also, of course - radiation will do that.
They said she needed the cancer removed from her face. This time they removed her entire eye and socket, a few of her sinuses and the right side of her face. They took a patch from her abdomen and covered where the eye used to be. We kidded her she got a free tummy tuck. She didn't want to go out much after that.
It came back - it did not go away. Squamous cell will do that. We took her to chemo. It had now penetrated into the brain and throughout the lymph nodes. Two years after she was put on the prednisone, she died.
I cared for her at home and we had the hospice nurses come in once a week - they were wonderful.
I did file a complaint with the medical board however they determined there was no wrong doing. Medical boards will do that.
Appreciate the time with your Father. After they pass away there was so much you wish you could have told them. One thing I wouldn't ask -- 'What's new'. Doctors will do that.